Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

Topological conformal dimension


Author: Claudio A. DiMarco
Journal: Conform. Geom. Dyn. 19 (2015), 19-34
MSC (2010): Primary 28A80, 30L10; Secondary 28A78, 54F45
DOI: https://doi.org/10.1090/S1088-4173-2015-00274-X
Published electronically: January 26, 2015
MathSciNet review: 3303179
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate a quasisymmetrically invariant counterpart of the topological Hausdorff dimension of a metric space. This invariant, called the topological conformal dimension, gives a lower bound on the topological Hausdorff dimension of quasisymmetric images of the space. We obtain results concerning the behavior of this quantity under products and unions, and compute it for some classical fractals. The range of possible values of the topological conformal dimension is also considered, and we show that this quantity can be fractional.


References [Enhancements On Off] (What's this?)

  • [1] Richard Balka, Zoltan Buczolich, and Marton Elekes, A new fractal dimension: the topological Hausdorff dimension, arXiv 1108.4292v2 (2013).
  • [2] Christopher J. Bishop, Quasiconformal mappings which increase dimension, Ann. Acad. Sci. Fenn. Math. 24 (1999), no. 2, 397-407. MR 1724076 (2000i:30044)
  • [3] Christopher J. Bishop and Jeremy T. Tyson, Locally minimal sets for conformal dimension, Ann. Acad. Sci. Fenn. Math. 26 (2001), no. 2, 361-373. MR 1833245 (2002c:30027)
  • [4] Herbert Federer, Geometric measure theory, Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969. MR 0257325 (41 #1976)
  • [5] A. García-Máynez and Alejandro Illanes, A survey on unicoherence and related properties, An. Inst. Mat. Univ. Nac. Autónoma México 29 (1989), 17-67 (1990). MR 1119888 (92i:54035)
  • [6] Hrant Hakobyan, Conformal dimension: Cantor sets and Fuglede modulus, Int. Math. Res. Not. IMRN 1 (2010), 87-111. MR 2576285 (2011c:30139), https://doi.org/10.1093/imrn/rnp115
  • [7] Peter Haïssinsky, A sewing problem in metric spaces, Ann. Acad. Sci. Fenn. Math. 34 (2009), no. 2, 319-345. MR 2553798 (2010j:30113)
  • [8] Juha Heinonen, Lectures on analysis on metric spaces, Universitext, Springer-Verlag, New York, 2001. MR 1800917 (2002c:30028)
  • [9] Leonid V. Kovalev, Conformal dimension does not assume values between zero and one, Duke Math. J. 134 (2006), no. 1, 1-13. MR 2239342 (2007c:51016), https://doi.org/10.1215/S0012-7094-06-13411-7
  • [10] Jouni Luukkainen and Eero Saksman, Every complete doubling metric space carries a doubling measure, Proc. Amer. Math. Soc. 126 (1998), no. 2, 531-534. MR 1443161 (99c:28009), https://doi.org/10.1090/S0002-9939-98-04201-4
  • [11] John M. Mackay and Jeremy T. Tyson, Conformal dimension: Theory and application, University Lecture Series, vol. 54, American Mathematical Society, Providence, RI, 2010. MR 2662522 (2011d:30128)
  • [12] Benoit B. Mandelbrot, The fractal geometry of nature, W. H. Freeman and Co., San Francisco, Calif., 1982. Schriftenreihe für den Referenten. [Series for the Referee]. MR 665254 (84h:00021)
  • [13] Pertti Mattila, Geometry of sets and measures in Euclidean spaces, Cambridge Studies in Advanced Mathematics, vol. 44, Cambridge University Press, Cambridge, 1995. Fractals and rectifiability. MR 1333890 (96h:28006)
  • [14] P. Tukia and J. Väisälä, Quasisymmetric embeddings of metric spaces, Ann. Acad. Sci. Fenn. Ser. A I Math. 5 (1980), no. 1, 97-114. MR 595180 (82g:30038), https://doi.org/10.5186/aasfm.1980.0531
  • [15] Jeremy T. Tyson, Sets of minimal Hausdorff dimension for quasiconformal maps, Proc. Amer. Math. Soc. 128 (2000), no. 11, 3361-3367. MR 1676353 (2001b:30033), https://doi.org/10.1090/S0002-9939-00-05433-2
  • [16] Jeremy T. Tyson and Jang-Mei Wu, Quasiconformal dimensions of self-similar fractals, Rev. Mat. Iberoam. 22 (2006), no. 1, 205-258. MR 2268118 (2008a:30024), https://doi.org/10.4171/RMI/454
  • [17] Gordon Thomas Whyburn, Analytic topology, American Mathematical Society Colloquium Publications, Vol. XXVIII, American Mathematical Society, Providence, R.I., 1963. MR 0182943 (32 #425)
  • [18] Stephen Willard, General topology, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1970. MR 0264581 (41 #9173)

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 28A80, 30L10, 28A78, 54F45

Retrieve articles in all journals with MSC (2010): 28A80, 30L10, 28A78, 54F45


Additional Information

Claudio A. DiMarco
Affiliation: 215 Carnegie, Mathematics Department, Syracuse University, Syracuse, New York 13244-1150
Email: cdimarco@syr.edu

DOI: https://doi.org/10.1090/S1088-4173-2015-00274-X
Keywords: Metric space, conformal dimension, topological dimension, quasisymmetric map, Cantor sets
Received by editor(s): June 19, 2014
Received by editor(s) in revised form: December 5, 2014, and December 29, 2014
Published electronically: January 26, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society